MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; BALLOON AORTIC VALVULOPLASTY

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION BALLOON VALVULOPLASTY CATHETER; BALLOON AORTIC VALVULOPLASTY
Catalog Number 0204511
Medical Device Problem Codes Inflation Problem (1310); Aspiration Issue (2883)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an aortic valvuloplasty procedure there was an alleged inflation issue with the balloon.There was no reported retraction issue thru the sheath.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned for evaluation.A visual inspection using microscopic magnification found small bubbles in the glue, between the hub and guidewire lumen.The device was aspirated with a syringe, and several small air bubbles were seen to be pulled from the bubbles in the glue into the interior of the device.However, subsequent attempts to aspirate air into the device were unsuccessful.The device was sent to the manufacturing site, and the reported issue could not be recreated.Because it could not be confirmed that the bubbles seen during functional testing were being aspirated through from the exterior of the device, the investigation is inconclusive for the reported aspiration issue.It is possible that residual air in the bubbles in the glue resulted the perceived aspiration issue during functional testing.It is also possible that this is what the user perceived as the reported aspiration issue.However, as the issue could not be recreated, he definitive root cause for the reported aspiration issue could not be determined based upon available information.It is unknown whether procedural issues or the original inflation system contributed to the event.Labeling review: the current instructions for use (ifu) states: warnings & precautions: never use force when advancing or retracting intravascular device without first angiographically determining cause for any resistance.Using force may damage catheter or cause injury to the patient (such as vessel perforation).Do not exceed maximum inflation pressure indicated on label.Excess inflation pressure can cause balloon rupture and the inability to withdraw catheter through introducer sheath.Withdrawing balloon through introducer sheath may damage balloon.Balloon deflation and catheter removal: deflate balloon by drawing vacuum on the = 50 cc inflation device.Use fluoroscopy to visually confirm that balloon has fully deflated prior to withdrawing catheter.While maintaining negative pressure and guidewire position, withdraw deflated device over the guidewire and out through introducer sheath.Use of a gentle clockwise twisting motion may be used to help withdraw balloon through introducer sheath.If unusual resistance is met when attempting to withdraw balloon, position balloon in anatomical position in which it can be inflated safely.Partially inflate balloon and then deflate it.Balloon re-folding can be observed under fluoroscopy.Use of recommended contrast concentration will facilitate fluoroscopic visualization of balloon re-folding.If balloon will not pass through introducer sheath for removal, remove balloon and sheath as a single unit.
 
Event or Problem Description
It was reported that during preparation for an aortic valvuloplasty procedure there was an alleged inflation issue with the balloon.There was no reported retraction issue through the sheath.The balloon was exchanged over the guidewire for another that was used to complete the procedure.There was no patient contact.

Brand Name
TRUE DILATATION BALLOON VALVULOPLASTY CATHETER
Common Device Name
BALLOON AORTIC VALVULOPLASTY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6960026
Report Number2020394-2017-01364
Device Sequence Number1111736
Product Code OZT
UDI-Device Identifier00801741090998
UDI-Public(01)00801741090998
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2020
Device Catalogue Number0204511
Device Lot NumberGFBN1169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer01/25/2018
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1